MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 6530
Medical Device Problem Codes Nonstandard Device (1420); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on 22-oct-2025.It was reported that crossing difficulties were encountered.The 90% stenosed target lesion was located in the severely tortuous and severely calcified right coronary artery.Pre-dilatation was performed with a smaller size of non-compliant balloon, and an 8mm x 4.50mm nc quantum apex balloon catheter was advanced but failed to cross the lesion.The procedure was completed with a different device.No patient complications were reported.However, returned device analysis revealed balloon torn longitudinal.
 
Additional Manufacturer Narrative
E1.Initial reporter address 1: (b)(6).Device evaluated by mfr: nc quantum apex mr 8mm x 4.50mm was returned for analysis.A visual and tactile inspection of hypotube shaft identified no issues.A visual and tactile inspection of shaft polymer extrusion identified no issues, and a microscopic inspection identified a kink in the inner lumen 1mm proximal to the distal markerband under the balloon material.A detailed microscopic examination of the balloon material identified a tear in the balloon in the mid-section.A kink in the distal tip was identified.A microscopic examination of the proximal and distal markerbands identified no damage.

Brand Name
NC QUANTUM APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key23519978
Report Number2124215-2025-81773
Device Sequence Number18568016
Product Code LOX
UDI-Device Identifier08714729783206
UDI-Public08714729783206
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K121667
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/12/2025
Device Model Number6530
Device Catalogue Number6530
Device Lot Number0030334780
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2025
Initial Report FDA Received Date11/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age77 YR
Patient SexFemale